Oklahoma, 2016Flash Flooding in Oklahoma, July 1, 2016
July 1, 2016 · NWS TSA · 2 events in 1 county or zone
Showers and thunderstorms with locally heavy rainfall occurred along a weak frontal boundary draped across far northeast Oklahoma and the northwest corner of Arkansas on July 1st. The intense rainfall resulted in flash flooding across portions of Pawnee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms with locally heavy rainfall occurred along a weak frontal boundary draped across far northeast Oklahoma and the northwest corner of Arkansas on July 1st. The intense rainfall resulted in flash flooding across portions of Pawnee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 1, 5:23 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 1, 5:23 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 AM CDT FRI JUL 1 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and thunderstorms will spread east and
southeast across parts of northeast Oklahoma this morning
and eventually into northwest Arkansas. Mainly VFR conditions
are expected...but could see brief MVFR conditions in the
heavier downpours.
&&
.PREV DISCUSSION... /Issued 346 AM CDT FRI JUL 1 2016/
DISCUSSION...
Diffuse surface boundary lies across northeast OK and northwest
AR early this morning, with isolated convection beginning to break
out north of the boundary. Short-range model guidance remains
consistent in breaking out additional showers and thunderstorms
within the frontal zone this morning across mainly northeast OK,
potentially aided by a developing MCV associated with widespread
convection across northwest OK. Eventually will see chances spread
into northwest AR by this afternoon. Resultant cloud cover will
keep temps several degrees below what we have seen recently.
Boundary will lift north tonight and Saturday with any chances of
storms retreating to near the Kansas border. Hotter temps will
result Saturday with most areas remaining precip free through the
day before a more substantial mid level shortwave moves out of the
Rockies and pushes boundary back into the area Saturday night.
Showers and thunderstorms will spread across northern areas
Saturday night into Sunday with another brief cool down expected.
Frontal boundary will begin to wash out early next week as mid
level heights begin to rise. Hot weather will return with any
thunderstorm chances shifting to the north. Some areas will likely
see temps near 100 by the later half of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 73 97 76 / 50 20 10 50
FSM 94 74 97 77 / 30 20 10 10
MLC 93 73 95 78 / 20 10 10 10
BVO 87 70 94 74 / 50 30 20 60
FYV 87 71 91 73 / 30 30 20 10
BYV 87 69 90 72 / 30 30 20 20
MKO 90 72 95 76 / 50 10 10 20
MIO 87 70 93 72 / 40 40 20 50
F10 90 74 95 78 / 30 10 10 20
HHW 96 73 96 76 / 10 0 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
AVIATION...18
Hazardous weather outlook, Jul 1, 4:06 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT FRI JUL 1 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT FRI JUL 1 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS WHERE ONGOING EARLY THIS MORNING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA. THIS ACTIVITY WAS OCCURRING NEAR
A WEAK SURFACE FRONT THAT SHOULD REMAIN DRAPED ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TODAY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED PERSIST THROUGH THE AFTERNOON AND
EVENTUALLY WORK FARTHER EAST INTO PARTS OF NORTHWEST ARKANSAS.
THE OVERALL SEVERE WEATHER THREAT WILL REMAIN VERY LIMITED
BUT A FEW OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS
AND SOME SMALL HAIL. LOCALLY HEAVY RAINFALL WILL OCCUR AS WELL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL RAMP UP AGAIN FROM LATER
SATURDAY NIGHT INTO SUNDAY AND MONDAY AS A WEAK COLD FRONT
MOVES ACROSS THE AREA. THIS BOUNDARY WILL EVENTUALLY DISSIPATE
BY MID-WEEK. A STRENGTHENING UPPER RIDGE WILL SIGNAL THE
RETURN OF HOT WEATHER TO THE ENTIRE REGION FOR MID TO LATE
NEXT WEEK. EXPECT HIGHS WELL INTO THE 90S...WITH A FEW SPOTS
NEAR THE CENTURY MARK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flash Flood, Pawnee
- When
- July 1, 7:10 AM CST to 10:15 AM CST
- Where
- Pawnee County, 0.71 mi NNW of Pawnee to 0.78 mi NW of Pawnee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.339, -96.806
Portions of the roadway near the junction of Highways 18 and 64 were flooded.
Flash Flood, Pawnee
- When
- July 1, 9:30 AM CST to 10:15 AM CST
- Where
- Pawnee County, 0.9 mi NW of Pawnee to 0.8 mi WNW of Pawnee
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 36.339, -96.811
Several streets in town were flooded, resulting in high water damaging the Pawnee Public Library.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Virginia, July 1, 20161 death · 5 events
- Flash Flood and Hail in New York, July 1, 2016$203,000 · 1 in hail · 23 events
- Flash Flooding and Hail in California, July 1 to 2, 2016$283,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 1 to 2, 2016$135,000 · 53 kt wind · 5 events
- Flash Flooding in Arizona, July 1, 2016$120,000 · 2 events
- Drought in Georgia, July 1 to 31, 201653 events
- Hail and Damaging Winds in New Jersey, July 1, 2016$62,000 · 1 in hail · 7 events
- Hail in North Dakota, July 1, 2016$75,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 1, 20161 injured · $35,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, July 1, 2016$35,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Nevada, July 1 to 2, 2016$29,000 · 59 kt wind · 6 events
- Drought in Tennessee, July 1 to 31, 2016$25,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647960, 647961.